MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK HINGE AND REVISION TINBN COATED; GMK-HINGE FEMORAL COMPONENT SIZE3 R - TINBN COATED

MEDACTA INTERNATIONAL SA GMK HINGE AND REVISION TINBN COATED; GMK-HINGE FEMORAL COMPONENT SIZE3 R - TINBN COATED
Model Number 02.09.2703R
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Joint Laxity (4526); Implant Pain (4561)
Date of Event 02/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had primary right knee surgery using competitor implants.On (b)(6) 2023, the patient was revised from competitor products to medacta gmk-hinge.Presently, on (b)(6) 2026, the patient came presenting instability due to femoral and stem loosening and the cause is unknown.The surgeon revised the gmk-hinge femoral component to a same size femoral component, the gmk-hinge 14mm insert to a 17mm insert for stability.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 06 march 2026.Gmk-hinge 02.09.2703r gmk-hinge femoral component size3 r - tinbn coated (k210010) lot 2010969: (b)(4) items manufactured and released on 26-feb-2021.Expiration date: 07-feb-2026.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-hinge 02.07.Fcl16105 fluted extension stem d 16mm / l 105mm (k120790) lot 177672b: (b)(4) items manufactured and released on 27-apr-2023.Expiration date: 04-apr-2028.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-hinge 02.09.0414h gmk-hinge tibial insert - size4 - 14 mm (k130299) lot 2219279: (b)(4) items manufactured and released on 21-sep-2022.Expiration date: 31-aug-2027.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation: the available x-ray image refers to the two-week postoperative period following the initial implantation of the hinged prosthesis.From this projection, the implant appears to be in a satisfactory position.No potential failure mechanism can be identified from this image, considering that the loosening was reported approximately three years later.In general, aseptic loosening is a well-described adverse event in the literature following tka, particularly in revision cases, and its causes are often multifactorial or unknown.In the present case, the available information is insufficient to determine the root cause.Root cause: aseptic loosening is a possible literature-described adverse event after primary joint arthroplasties and causes are often unknown.There is no indication that any potential issue with the device may have caused or contributed to the event.No previous case has been addressed to a device design or manufacturing related root cause.

Brand Name
GMK HINGE AND REVISION TINBN COATED
Common Device Name
GMK-HINGE FEMORAL COMPONENT SIZE3 R - TINBN COATED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24674593
Report Number3005180920-2026-00237
Device Sequence Number10204235
Product Code JWH
UDI-Device Identifier07630040721844
UDI-Public07630040721844
Combination Product (Y/N)N
PMA/510(K) Number
K210010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/07/2026
Device Model Number02.09.2703R
Device Lot Number2010969
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Initial Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight111 KG
Patient RaceWhite